I’ve recently switched from the patch to the Pill. The first month back on the Pill, I missed a few days, so I decided to wait till the next month to start it again which made my period come early. I’ve been taking the Pill consistently now but because I took a few pills in the first row already, I am going to run out of pills and my period is going to come early. What should I do? Is it dangerous to have my period come early?

Share on FacebookTweet about this on TwitterEmail this to someonePrint this page

Girl taking a pillThis is a great question! Many young women find it hard to remember to take the Pill (or any medicine) every day.  There are some things you can try, to help you remember to take the pill at the same time every day.

  1. Set an alarm on your cell phone
  2. Take the Pill at the same time as another daily activity, such as brushing your teeth.

It’s ok to wait until you have a new prescription to start the Pill again – it’s not dangerous to have your period come early – but it may mean that the pill was taken too irregularly to protect you from pregnancy.  You will need to take at least 21 pills (1 pill at the same time every day). If you don’t have enough pills, call your health care provider and start a new Pill pack without skipping any days. You will probably not get your period this month but you may have some irregular bleeding. Whichever occurs to you is OK – just finish the hormone tablets in the second package before taking the placebo or reminder pills